What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Mar 31, 7:57 AM CST, 1 hour 58 minutes earlier.
Area forecast discussion, Mar 31, 7:57 AM CST, 1 hour 58 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
857 AM CDT Wed Mar 31 2021
...SEVERE STORMS POSSIBLE TODAY...
.UPDATE...
Updated for morning discussion.
&&
.DISCUSSION...
The forecast remains on track with a cold front moving south
generating occasionally stronger storms. A few severe storms will
remain possible through today into the afternoon along and south
of the boundary where isolated marginally severe gusts and hail
will be the primary threats. A tornado can not be ruled out, but
so far this morning the front has readily undercut intensifying
cells and will likely continue to significantly limit any tornado
potential. Highs north of I-20 have likely been reached for most
and temperatures will likely fall through the remainder of the
day. Temperatures may reach to near 80 in far southeast
Mississippi but elsewhere will range from the upper 50s north to
mid 70s south for daytime highs. /86/
Prior discussion below:
Today and tonight: well, it appears March will go out like a lion
for the ArkLaMiss as our warm and humid conditions early this
morning will get knocked down by a strong cold front by evening.
Severe storms will be possible ahead of the cold front followed by
strong gusty winds and colder temperatures in its wake. Early
morning surface analysis had this cold front just to the northwest
of Bolivar county. Temperatures across our CWA last hour were still
running in the upper 60s to lower 70s with dew points in the upper
60s. The 00Z Wed JAN sounding had a PWAT of 1.67in and PWATs will
surge above an inch and three quarters today ahead of the cold
front. Local radars already showed a few storms along and just ahead
of the cold front. Additional storms will continue to develop along
cold front this morning as it drops into our CWA. A few of the
storms along the cold front this morning may become strong to severe
and produce damaging wind gusts and small hail but the most likely
time for severe storm development will come later with daytime
heating. Models are in good agreement that the cold front will be
near a Bastrop, Louisiana to Columbus, Mississippi line by 7am then
near a De Kalb to Jackson to Natchez line by noon and be southeast
of our CWA by late afternoon. The potential for severe storms will
end with the passage of the cold front. Isolated severe storms will
be possible over most of our CWA but our southeast will see the
greatest potential for severe storms capable of damaging winds,
quarter sized hail and a brief tornado or two this afternoon. In
addition locally heavy downpours will also be possible with the
strongest storms. In the wake of the cold front north winds with
gusts of 35 to 45 mph will be possible, especially in the west where
a Wind Advisory has been issued for this afternoon. The highs for
today have likely already occurred for the northern half of the area
as temperatures are expected to drop into the 50s behind the cold
front. By sunset most of the CWA will be in the 40s and lows tonight
will range from the mid 30s north to near 40F south. /22/
Thursday through next Tuesday...Strong cold advection in the front's
wake will bring a chill back to the air beginning Thursday morning
and continuing into Friday morning. Friday morning will be the
cooler of the two as lows range from the upper 20s to middle 30s.
Some early morning patchy frost can be anticipated over a good
portion of the area. but moreso over Northeast Mississippi where
widespread front is expected, as lows fall into the upper 20s for at
least a couple of hours early Friday. Cool breezy conditions are
expected on Friday afternoon, as highs struggle to climb out of the
50s.
Throughout the remainder of the forecast period, conditions
currently look to remain quiet. A couple of weak disturbances
traversing the region during the Easter weekend, only look to bring
some increased clouds to the CWA. Despite the cooler temperatures
early, conditions will steadily moderate up each day, with highs
forecast to hover around the 80 degree mark come the start of work
week and lows back up into the low and middle 50s. /19/
&&
.AVIATION...
12Z TAF discussion:
MVFR cigs were observed at most TAF sites at 1130Z and TSRA
activity was noted GLH-GWO as the cold front was moving south
through the delta. TSRA activity is expected to continue today
along and ahead of a strong cold front that will move HKS-JAN by
16Z and clear PIB-HBG by 22Z. MVFR/IFR cigs are expected to
prevail until after the cold front passes. A nw wind sustained
around 20kts with gusts to 35Kts is expected in the wake of the
cold front. Conditions wl improve from the nw this aftn with VFR
conds expected areawide by 02Z Thu. /22/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 71 37 58 33 / 96 4 0 0
Meridian 73 37 56 30 / 98 10 0 0
Vicksburg 70 37 58 32 / 92 3 0 0
Hattiesburg 79 39 60 33 / 96 20 0 0
Natchez 72 39 59 34 / 96 4 0 0
Greenville 58 36 55 32 / 92 2 0 0
Greenwood 63 36 55 29 / 96 2 0 0
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Wind Advisory from noon today to 8 PM CDT this evening for
MSZ018-019-025>028-034>036-040>043-047>049-053-054-059>062.
LA...Wind Advisory from noon today to 8 PM CDT this evening for
LAZ007>009-015-016-023>026.
AR...Wind Advisory from noon today to 8 PM CDT this evening for
ARZ074-075.
&&
LPHazardous weather outlook, Mar 31, 5:10 AM CST, 4 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
610 AM CDT Wed Mar 31 2021
ARZ074-LAZ007-MSZ026-011115-
Ashley-Morehouse-Grenada-
610 AM CDT Wed Mar 31 2021
This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, and north central Mississippi.
.DAY ONE...Today and Tonight
NON-THUNDERSTORM WINDS
THREAT...Limited
TIMING...Today
Weak trees and limbs may break and fall due to sustained winds up
to 25 mph and wind gusts around 35 mph this afternoon. High
profile vehicles could also be affected.
(https://www.weather.gov/images/jan/graphicast/2.png)
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
Low temperatures below freezing for a few hours will lead to
widespread frost over much of the area Thursday night into Friday
morning. This will pose a significant threat to tender vegetation
now that the growing season has begun.
(https://www.weather.gov/images/jan/graphicast/3.png)
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Tuesday.
ARZ075-MSZ018-019-025-034-011115-
Chicot-Bolivar-Sunflower-Leflore-Washington-
610 AM CDT Wed Mar 31 2021
This hazardous weather outlook is for portions of southeast
Arkansas, north central Mississippi, and northwest Mississippi.
.DAY ONE...Today and Tonight
NON-THUNDERSTORM WINDS
THREAT...Elevated
TIMING...Today
A few downed trees and power lines are possible due to sustained
winds ranging from 25 to 35 mph and potential for wind gusts 35-
40 mph. Travel will also be difficult for those in high profile
vehicles.
(https://www.weather.gov/images/jan/graphicast/2.png)
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
Low temperatures below freezing for a few hours will lead to
widespread frost over much of the area Thursday night into Friday
morning. This will pose a significant threat to tender vegetation
now that the growing season has begun.
(https://www.weather.gov/images/jan/graphicast/3.png)
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Tuesday.
LAZ015-MSZ027>033-036>039-043>046-048>050-054-061-062-011115-
Richland-Carroll-Montgomery-Webster-Clay-Lowndes-Choctaw-
Oktibbeha-Holmes-Attala-Winston-Noxubee-Madison MS-Leake-Neshoba-
Kemper-Hinds-Rankin-Scott-Copiah-Franklin MS-Lincoln-
610 AM CDT Wed Mar 31 2021
This hazardous weather outlook is for portions of northeast
Louisiana, central Mississippi, east central Mississippi, north
central Mississippi, northeast Mississippi, south central
Mississippi, and southwest Mississippi.
.DAY ONE...Today and Tonight
SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Today
NON-THUNDERSTORM WINDS
THREAT...Limited
TIMING...Today
Isolated severe thunderstorms are possible. Some thunderstorms
could produce damaging wind gusts and hail. A tornado cannot be
ruled out.
(https://www.weather.gov/images/jan/graphicast/1.png)
Weak trees and limbs may break and fall due to sustained winds up
to 25 mph and wind gusts around 35 mph this afternoon. High
profile vehicles could also be affected.
(https://www.weather.gov/images/jan/graphicast/2.png)
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
Low temperatures below freezing for a few hours will lead to
widespread frost over much of the area Thursday night into Friday
morning. This will pose a significant threat to tender vegetation
now that the growing season has begun.
(https://www.weather.gov/images/jan/graphicast/3.png)
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today.
LAZ008-009-016-023>026-MSZ035-040>042-047-053-059-060-011115-
West Carroll-East Carroll-Madison LA-Franklin LA-Catahoula-Tensas-
Concordia-Humphreys-Issaquena-Sharkey-Yazoo-Warren-Claiborne-
Jefferson-Adams-
610 AM CDT Wed Mar 31 2021
This hazardous weather outlook is for portions of northeast
Louisiana, central Mississippi, southwest Mississippi, and west
central Mississippi.
.DAY ONE...Today and Tonight
SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Today
NON-THUNDERSTORM WINDS
THREAT...Elevated
TIMING...Today
Isolated severe thunderstorms are possible. Some thunderstorms
could produce damaging winds to 60 mph and hail to the size of
quarters. A tornado cannot be ruled out.
(https://www.weather.gov/images/jan/graphicast/1.png)
A few downed trees and power lines are possible due to sustained
winds ranging from 25 to 35 mph and potential for wind gusts 35-
40 mph. Travel will also be difficult for those in high profile
vehicles.
(https://www.weather.gov/images/jan/graphicast/2.png)
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
Low temperatures below freezing for a few hours will lead to
widespread frost over much of the area Thursday night into Friday
morning. This will pose a significant threat to tender vegetation
now that the growing season has begun.
(https://www.weather.gov/images/jan/graphicast/3.png)
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today.
MSZ051-052-055>058-063>066-072>074-011115-
Newton-Lauderdale-Simpson-Smith-Jasper-Clarke-Lawrence-
Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
610 AM CDT Wed Mar 31 2021
This hazardous weather outlook is for portions of central
Mississippi, east central Mississippi, south central Mississippi,
and southeast Mississippi.
.DAY ONE...Today and Tonight
SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Today
NON-THUNDERSTORM WINDS
THREAT...Limited
TIMING...Today
Severe thunderstorms are possible. Some thunderstorms could
produce damaging winds to 70 mph and hail to the size of
quarters and a brief tornado or two.
(https://www.weather.gov/images/jan/graphicast/1.png)
Weak trees and limbs may break and fall due to sustained winds up
to 25 mph and wind gusts around 35 mph this afternoon. High
profile vehicles could also be affected.
(https://www.weather.gov/images/jan/graphicast/2.png)
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
Low temperatures below freezing for a few hours will lead to
widespread frost over much of the area Thursday night into Friday
morning. This will pose a significant threat to tender vegetation
now that the growing season has begun.
(https://www.weather.gov/images/jan/graphicast/3.png)
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today.
20
&&
...HAZARD LEGEND...
*NON-THUNDERSTORM WINDS*
Extreme...Sustained winds 50 mph or greater or wind gusts 65 mph
or greater.
Significant...Sustained winds 40-49 mph or wind gusts 58-64 mph.
Elevated...Sustained winds 30-39 mph or wind gusts 45-57 mph.
Limited...Sustained winds 20-29 mph or wind gusts 30 to 44 mph.
*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms are expected.
Moderate...Severe storms expected with significant
severe weather possible.
Enhanced...Severe storms expected.
Slight...Severe storms possible.
Marginal...Isolated severe storms possible.
...USEFUL WEATHER WEB PAGES (URLS)...
NWS JAN Home page...
https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
https://www.weather.gov/jan/safe
Latest Weather Briefing...
https://www.weather.gov/jan/weather_briefing
Find NWS JAN on Facebook...
https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
@NWSJacksonMS
Follow NWS JAN on Youtube...
https://www.youtube.com/user/NWSJacksonMiss
...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...
Storm Prediction Center (SPC)...
https://www.spc.noaa.gov/
Meso Analysis...
https://www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
https://www.spc.noaa.gov/products/outlook/
Storm Reports...
https://www.spc.noaa.gov/climo/online/
In the hours before
Special weather statement, Mar 31, 7:39 AM CST, 2 hours 16 minutes before
Special Weather Statement
National Weather Service Jackson MS
839 AM CDT Wed Mar 31 2021
MSZ038-044>046-311430-
Kemper MS-Neshoba MS-Leake MS-Winston MS-
839 AM CDT Wed Mar 31 2021
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL LEAKE...NORTHWESTERN
KEMPER...SOUTHEASTERN WINSTON AND NESHOBA COUNTIES UNTIL 930 AM
CDT...
At 838 AM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from near Vernon to 7 miles northeast of
Farmhaven. Movement was east at 40 mph.
Winds in excess of 40 mph will be possible with these storms.
Strong thunderstorms will be near...
Edinburg, Dowdville and Madden around 915 AM CDT.
Pearl River around 920 AM CDT.
Philadelphia around 925 AM CDT.
Other locations impacted by these storms include Noxapater, Standing
Pine and Redwater.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3277 8882 3258 8973 3274 8973 3308 8893
3309 8881
TIME...MOT...LOC 1338Z 268DEG 34KT 3305 8892 3272 8972
TWSpecial weather statement, Mar 31, 8:40 AM CST, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Jackson MS
940 AM CDT Wed Mar 31 2021
MSZ046-311530-
Kemper MS-
940 AM CDT Wed Mar 31 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN KEMPER COUNTY UNTIL
1030 AM CDT...
At 940 AM CDT, Meteorologists were tracking a strong thunderstorm
over Preston, moving east at 40 mph.
Winds in excess of 40 mph will be possible with this storm.
This strong thunderstorm will be near...
De Kalb around 955 AM CDT.
Electric Mills around 1010 AM CDT.
Other locations impacted by this storm include Scooba.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3276 8837 3276 8890 3293 8889 3293 8835
TIME...MOT...LOC 1440Z 267DEG 35KT 3286 8880
TW
Special weather statement, Mar 31, 9:34 AM CST, 21 minutes before
Special Weather Statement
National Weather Service Jackson MS
1034 AM CDT Wed Mar 31 2021
MSZ043-049-311600-
Rankin MS-Madison MS-
1034 AM CDT Wed Mar 31 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN RANKIN AND SOUTHEASTERN
MADISON COUNTIES UNTIL 1100 AM CDT...
At 1034 AM CDT, Meteorologists were tracking a strong thunderstorm
over Gluckstadt, or near Madison, moving east at 40 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Fannin around 1045 AM CDT.
Goshen Springs around 1050 AM CDT.
Pisgah around 1055 AM CDT.
Leesburg around 1100 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3230 9016 3233 9015 3234 9011 3236 9011
3236 9010 3238 9010 3240 9007 3240 9017
3263 9015 3265 8973 3264 8973 3259 8978
3236 8973 3230 8973
TIME...MOT...LOC 1534Z 266DEG 34KT 3250 9009
TWSpecial weather statement, Mar 31, 9:34 AM CST, 21 minutes before
Special Weather Statement
National Weather Service Jackson MS
1034 AM CDT Wed Mar 31 2021
MSZ046-052-311615-
Kemper MS-Lauderdale MS-
1034 AM CDT Wed Mar 31 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN KEMPER AND NORTHERN
LAUDERDALE COUNTIES UNTIL 1115 AM CDT...
At 1034 AM CDT, Meteorologists were tracking a strong thunderstorm
over Prismatic, or 8 miles northwest of Meridian Station, moving east
at 40 mph.
Winds in excess of 40 mph will be possible with this storm.
This strong thunderstorm will be near...
Blackwater and Daleville around 1040 AM CDT.
Meridian Station around 1045 AM CDT.
Lauderdale around 1055 AM CDT.
Tamola and Porterville around 1100 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3248 8840 3250 8884 3268 8884 3271 8838
TIME...MOT...LOC 1534Z 266DEG 34KT 3260 8876
TW
Special weather statement, Mar 31, 9:35 AM CST, 20 minutes before
Special Weather Statement
National Weather Service Jackson MS
1035 AM CDT Wed Mar 31 2021
MSZ050-051-311615-
Scott MS-Newton MS-
1035 AM CDT Wed Mar 31 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN NEWTON AND
SOUTHEASTERN SCOTT COUNTIES UNTIL 1115 AM CDT...
At 1035 AM CDT, Meteorologists were tracking a strong thunderstorm
over Forest, moving east at 35 mph.
Winds in excess of 40 mph will be possible with this storm.
This strong thunderstorm will be near...
Conehatta around 1055 AM CDT.
Lawrence around 1100 AM CDT.
Newton and Decatur around 1110 AM CDT.
Other locations impacted by this storm include Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3223 8955 3243 8955 3248 8907 3222 8904
TIME...MOT...LOC 1535Z 266DEG 32KT 3234 8947
TW
Special weather statement, Mar 31, 9:55 AM CST, 0 minutes before
Special Weather Statement
National Weather Service Jackson MS
1055 AM CDT Wed Mar 31 2021
MSZ044-050-311645-
Scott MS-Leake MS-
1055 AM CDT Wed Mar 31 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN LEAKE AND CENTRAL SCOTT
COUNTIES UNTIL 1145 AM CDT...
At 1055 AM CDT, Meteorologists were tracking a strong thunderstorm
near Pisgah, or 14 miles northwest of Morton, moving east at 45 mph.
Winds in excess of 40 mph will be possible with this storm.
This strong thunderstorm will be near...
Ludlow and Branch around 1105 AM CDT.
Forkville around 1110 AM CDT.
Harperville, Hillsboro and Tuscola around 1120 AM CDT.
Steele around 1125 AM CDT.
Other locations impacted by this storm include Lena, Walnut Grove and
Sebastopol.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3237 8973 3250 8977 3258 8978 3260 8978
3264 8973 3265 8973 3266 8932 3239 8932
TIME...MOT...LOC 1555Z 269DEG 38KT 3250 8982
TW